Alert archive / Vermont / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 10, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 10, 2007, 7:55 PM EDT for Bennington County, Vermont. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2007, 7:55 PM EDT (23:55 UTC)
- Expired
- May 10, 2007, 8:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Bennington County, VT
The radar
The Albany radar (KENX), 97 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 8:05 PM EDT | HAIL 1 | Arlington, VT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 102355 SVRALY VTC003-110030- /O.NEW.KALY.SV.W.0010.070510T2355Z-070511T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 755 PM EDT THU MAY 10 2007 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BENNINGTON COUNTY IN SOUTHERN VERMONT... THIS INCLUDES THE CITIES OF...MANCHESTER...ARLINGTON... * UNTIL 830 PM EDT * AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SHAFTSBURY...OR ABOUT 6 MILES SOUTH OF ARLINGTON...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SHAFTSBURY AND ARLINGTON BY 805 PM EDT... 7 MILES SOUTHEAST OF MANCHESTER AND 7 MILES SOUTH OF MANCHESTER CENTER BY 830 PM EDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR EASTERN NEW YORK. LAT...LON 4299 7330 4286 7313 4322 7279 4333 7288 $$ NAS
1 follow-up statement
000 WWUS51 KALY 110014 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 814 PM EDT THU MAY 10 2007 VTC003-110030- /O.CON.KALY.SV.W.0010.000000T0000Z-070511T0030Z/ BENNINGTON VT- 814 PM EDT THU MAY 10 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR BENNINGTON COUNTY... AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EAST KANSAS...OR ABOUT NEAR ARLINGTON...MOVING NORTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SUNDERLAND STATION AND KELLEY STAND BY 820 PM EDT... SUNDERLAND BY 825 PM EDT... RICHVILLE...MANCHESTER...MANCHESTER DEPOT AND MANCHESTER CENTER BY 830 PM EDT... LAT...LON 4299 7330 4286 7313 4322 7279 4333 7288 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 7:29 PM EDT, 26 minutes earlier.
Area forecast discussion, May 10, 7:29 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 729 PM EDT THU MAY 10 2007 .SYNOPSIS... UNSTABLE AIR MASS OVER THE REGION ATTM...WITH SVR TSTM WATCH IN EFFECT OVER ENTIRE FORECAST AREA UNTIL 8PM. CLOSED LOW ALOFT WAS OVER WRN LAKE ONTARIO AT 18Z AND WILL MOVE TO HUDSON VALLEY BY 12Z FRIDAY. THETAE RIDGE 330 TO 340K EXTENDG FROM WEST VIRGINIA NORTH TO NORTHERN ADIRONDACKS...WITH A MUCH COOLER AND DRIER AIR MASS IN SOUTH CENTRAL CANADA. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... BAND OF STORMS CONTINUES TO TRACK EAST...AND WESTERN AREAS TAKEN OUT OF THE SEVERE THUNDERSTORM WATCH. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... UPPER LOW NEAR KALB AT 12Z FRIDAY WITH ASSOCIATED SFC TROF EXTENDING FROM NRN VERMONT TO NRN VIRGINIA...WITH COLD FRONT JUST NW OF LAKES ERIE AND ONTARIO. FRONT DROPS SOUTHEAST AND PUSHES THROUGH FORECAST AREA FRIDAY AFTERNOON AND EVENING. MODELS DO NOT SHOW MUCH IN THE WAY OF PRECIP WITH THE FRONT ITSELF BUT HAVE LEFT A CHANCE OF SHOWERS FRIDAY MORNING AND A CHANCE OF THUNDER EAST OF THE HUDSON RVR AND SLIGHT CHANCE WEST OF THE HUDSON FOR FRIDAY AFTERNOON WITH FRONTAL PASSAGE. HIGHS FRIDAY UPPER 60S IN ADIRONDACKS...CATSKILLS...AND SRN GREEN MTNS TO THE LOW AND MID 80S IN THE MID HUDSON VALLEY. COOLER AIR MOVES INTO THE REGION FOLLOWING THE FRONTAL PASSAGE WITH LOWS FRIDAY NIGHT FROM THE UPPER 30S IN COOLER MTN REGIONS TO THE LOW 50S IN THE HUDSON VALLEY. MUCH COOLER AND MORE PLEASANT SATURDAY WITH HIGHS FROM THE UPPER 50S TO THE MID 70S AND DEWPOINTS MOSTLY IN THE 30S. DEFINITELY NIPPY SATURDAY NIGHT WITH LOWS FROM THE UPPER 20S TO AROUND 40. && .LONG TERM /SATURDAY THROUGH THURSDAY/... A WARMING TREND WILL TAKE PLACE AS THE 500 HPA TROF ASSOCIATED WITH THE COOL AIR MASS ROTATES EAST TO THE MARITIMES AND A BROAD RIDGE MOVES IN FROM THE PLAINS STATES. WARM AND MOIST AIR FROM THE GULF WILL BEGIN TO RETURN UP THE OHIO VALLEY AROUND THE WEST SIDE OF THE HIGH AND BEGIN TO OVERRUN THE COLDER AIR OVER THE REGION STARTING MONDAY...AND A WEAK WAVE FORMS ALONG THE AIR MASS BOUNDARY TUESDAY. THE FRONT PUSHES ITS WAY SOUTH OF THE FORECAST AREA BY WEDNESDAY MORNING AND IT LOOKS LIKE THE REST OF THE WEEK SHOULD BE DRY AS ANOTHER CANADIAN HIGH BUILDS OVER THE REGION ON THURSDAY. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... GENERALLY VFR CONDITIONS EXPECTED...HOWEVER WILL HAVE MVFR TO IFR WITH SCATTERED CONVECTION INTO THIS EVENING AND TONIGHT WITH STRONGER CONVECTION EMBEDDED AREAS OF SHOWERS. ALSO...WHERE IT RAINS FOG SHOULD DEVELOP WITH LIGHT FLOW OVERNIGHT. IMPROVEMENT TO VFR CONDITIONS WILL OCCUR AFTER 12Z FRIDAY...WITH VFR THEN EXPECTED TO PREVAIL THROUGH THE WEEKEND AND INTO TUESDAY. && .HYDROLOGY... NUMEROUS SHOWERS AND THUNDERSTORMS WERE OCCURING OVER THE FORECAST AREA THIS AFTERNOON AND ARE EXPECTED TO LAST INTO THE OVERNIGHT HOURS. PRECIPBL WATER VALUES WITH THIS MORNING SOUNDING WERE NEARLY TWICE NORMAL...SO LOTS OF MOISTURE IS AVAILABLE. STEERING WINDS ARE FAIRLY WEAK...AND PRELIMINARY RADAR LOOPS SUGGESTING SOME TRAINING IS OCCURRING. 1 HOUR FFG VALUES GENERALLY AROUND 2 INCHES GIVE OR TAKE. OVER THE LARGER RIVER BASINS PRECIP AMOUNTS WILL BE LARGE ENOUGH TO CAUSE WITHIN-BANK RISES BUT FOR THE MOST PART SHOULD NOT BE ENOUGH TO CAUSE FLOODING. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. CT...NONE. && NEAR TERM...NAS
Hazardous weather outlook, May 10, 2:35 PM EDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 235 PM EDT THU MAY 10 2007 NYZ032-033-038>043-047>054-058>061-063>066-082>084-111100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE- EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON- SOUTHEAST WARREN-SOUTHERN WASHINGTON- 235 PM EDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT... SEVERE THUNDERSTORM WATCH 264 IN EFFECT UNTIL 8 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ACTIVATED FOR THE FOLLOWING COUNTIES IN NEW YORK... HERKIMER...HAMILTON...FULTON...MONTGOMERY...SARATOGA...WARREN... WASHINGTON...SCHOHARIE...SCHENECTADY...ALBANY...RENSSELAER...GREENE... COLUMBIA...ULSTER...AND DUTCHESS. VTZ013>015-111100- BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 235 PM EDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE WILL BE SCATTERED THUNDERSTORMS ACROSS THE REGION INTO TONIGHT WITH SOME THUNDERSTORMS POSSIBLY BECOMING SEVERE WITH LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ACTIVATED FOR THE FOLLOWING COUNTIES IN VERMONT...BENNINGTON AND WINDHAM. CTZ001-013-MAZ001-025-111100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE- 235 PM EDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE WILL BE SCATTERED THUNDERSTORMS ACROSS THE REGION FROM INTO TONIGHT WITH SOME ISOLATED THUNDERSTORMS POSSIBLY BECOMING SEVERE WITH LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON.
In the hours before
Special weather statement, May 10, 4:32 PM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 432 PM EDT THU MAY 10 2007 VTZ013-014-102130- BENNINGTON VT-WESTERN WINDHAM VT- 432 PM EDT THU MAY 10 2007 ...A CLUSTER OF STRONG THUNDERSTORMS IN BENNINGTON AND WINDHAM COUNTIES... AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 30 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR MANCHESTER...AND MOVING NORTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... MANCHESTER BY 440 PM. MANCHESTER CENTER BY 450 PM. 6 MILES NORTHWEST OF LONDONDERRY BY 525 PM.
Special weather statement, May 10, 5:01 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 501 PM EDT THU MAY 10 2007 NYZ032-033-038>040-082-102200- HAMILTON NY-NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-MONTGOMERY NY- SOUTHERN FULTON NY-NORTHERN FULTON NY- 501 PM EDT THU MAY 10 2007 ...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN HAMILTON COUNTY...WESTERN MONTGOMERY AND FULTON COUNTIES...AND SOUTHERN HERKIMER COUNTY THROUGH 6 PM... AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND LOCALLY VERY HEAVY RAIN. THESE STORMS WERE LOCATED NEAR STRATFORD...OR ABOUT 11 MILES NORTHEAST OF LITTLE FALLS...AND MOVING NORTHEAST AT 15 MPH. IN ADDITION...RAINFALL RATES IN EXCESS OF ONE INCH PER HOUR MAY LEAD TO PONDING OF WATER IN LOW LYING...POOR DRAINAGE AREAS FROM THESE STORMS. KL
Special weather statement, May 10, 6:47 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 647 PM EDT THU MAY 10 2007 NYZ084-VTZ013-102345- BENNINGTON VT-SOUTHERN WASHINGTON NY- 647 PM EDT THU MAY 10 2007 ...A CLUSTER OF STRONG THUNDERSTORMS IN BENNINGTON AND WASHINGTON COUNTIES... AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 30 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF SHAFTSBURY...OR ABOUT OVER HOOSICK FALLS...AND MOVING NORTH AT 5 MPH. THE THUNDERSTORM WILL BE NEAR... CAMBRIDGE BY 710 PM EDT HIDDEN VALLEY AND SHAFTSBURY BY 715 PM EDT ARLINGTON AND 8 MILES SOUTHEAST OF SALEM BY 745 PM EDT
Special weather statement, May 10, 7:05 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 705 PM EDT THU MAY 10 2007 MAZ001-110000- NORTHERN BERKSHIRE MA- 705 PM EDT THU MAY 10 2007 ...A STRONG THUNDERSTORM IN BERKSHIRE COUNTY... AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 30 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR FLORIDA...OR ABOUT 8 MILES EAST OF NORTH ADAMS...AND MOVING NORTHEAST AT 5 TO 10 MPH. THE THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN BERKSHIRE COUNTY AT 720 PM.
Special weather statement, May 10, 7:06 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 706 PM EDT THU MAY 10 2007 NYZ063-064-110000- EASTERN ULSTER NY-WESTERN ULSTER NY- 706 PM EDT THU MAY 10 2007 ...STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT ULSTER COUNTY THROUGH 8 PM... AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF WOODLAND VALLEY CAMPGROUND TO 12 MILES WEST OF WEST SHOKAN...MOVING EAST AT 20 MPH. THUNDERSTORMS WILL BE NEAR... NAPANOCH AND ELLENVILLE BY 715 PM EDT... WOODLAND VALLEY CAMPGROUND BY 725 PM EDT... KERHONKSON AND PHOENICIA BY 730 PM EDT... MOUNT TREMPER AND WEST SHOKAN BY 735 PM EDT... WALLKILL AND OLIVEBRIDGE BY 745 PM EDT... KENNETH L WILSON CAMPGROUND BY 750 PM EDT. RAINFALL RATES OF ONE INCH PER HOUR MAY LEAD TO PONDING OF WATER IN LOW LYING...POOR DRAINAGE AREAS FROM THESE STORMS. KL
Special weather statement, May 10, 7:22 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 722 PM EDT THU MAY 10 2007 NYZ041-050-110015- SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY- 722 PM EDT THU MAY 10 2007 ...STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT SARATOGA COUNTY THROUGH 815 PM... AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF EDINBURG TO ROCK CITY FALLS TO 8 MILES SOUTHWEST OF ROUND LAKE...OR ALONG A LINE EXTENDING FROM 14 MILES WEST OF SARATOGA SPRINGS TO SCOTIA...AND MOVING NORTHEAST AT 30 MPH. THUNDERSTORMS WILL BE NEAR... DAY CENTER...MECHANICVILLE...ROUND LAKE AND MILTON BY 730 PM EDT... CORINTH BY 735 PM EDT... SARATOGA SPRINGS BY 740 PM EDT. IN ADDITION...RAINFALL RATES OF UP TO ONE INCH PER HOUR MAY LEAD TO PONDING OF WATER IN LOW LYING...POOR DRAINAGE AREAS FROM THESE STORMS. KL
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 1:40 PM EDT | Flash Flood Warning | ALY | Bennington, Windham | 6 hr |
| May 10, 1:41 PM EDT | Severe Thunderstorm Warning | ALY | Bennington | 33 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.